Fatal overdoses have occurred mostly in patients ingesting trazodone and other CNS depressant drugs concurrently (alcohol; chloral hydrate; diazepam; amobarbital; chlordiazepoxide; or meprobamate).
The most severe reactions reported with overdose of trazodone alone have been priapism, respiratory arrest, coma, seizures, ECG changes (including QTc prolongation and torsade de pointes) and death. The reactions reported most frequently have been drowsiness and vomiting. Also reported were bradycardia, transient first-degree heart block, ataxia and hyponatremia. Overdosage may cause an increase in incidence or severity of any of the reported adverse reactions.
Treatment of Overdosage: There is no specific antidote for trazodone. Treatment should be symptomatic and supportive. Ensure adequate airway, oxygenation and ventilation. Continuous ECG and vital signs monitoring are recommended. Monitor fluids and electrolyte status in symptomatic patients. Induction of emesis is not recommended. Any patient suspected of having taken a potentially life-threatening overdose should have the stomach emptied by gastric lavage, with appropriate airway protection, if it can be performed soon after ingestion. Forced diuresis may be useful in facilitating elimination of the drug.